I don't know about marijuana but Zofran works wonders for treatment nausea. I have used it for cancer chemo and hepatitis treatment. You don't want to be throwing up treatment drugs. There is great gprescription meds
that work like now! Call your doctor. I asked for Zofran even before I stated hep c treatment. I wanted on hand just in case. I never had a problem with nausea because I had something to take for it. Lots of people have taken nausea drugs like Zofran on treatment. I sure wouldn't be suffering when you don't have to.
Thanks I'll have to inquire about that. They are aware of the severe nausea and dry heaving at any point in the day but have not given me any meds. Finally my chemo dr (during int/rib) treatment in 2008, he told me to smoke for relief. It works but don't want to take or do anything that might interfere with this opportunity.
I've also had a random clot go to my retina and I've lost my eye sight so their reluctant to prescribe meds that could clot. I'll ask tomorrow.
Good luck with your treatment, getting Zofran and avoiding severe nausea.
Marijuana and treatment is a touchy topic to discuss with your treatment doctor(or others involved). Pre-treatment policies vary but some may require 6 months clean and/or a drug screen before starting. My guess is that a drug screen would be more likely if the treatment providers suspected current active or recent.use.
I would not suggest using Marijuana during treatment. There is very little information about whether marijuana usage will interfere with Sovaldi and Olysio. That doesn't mean there won't be some discovered in the future
But if someone was to make a decision to do so. I would guess that they
wouldn't it use 30 to 45 days pre-treatment. They would be careful using during treatment and not it to cause non compliance with taking the meds or other side effects. They would refrain from using before treatment visits. There are different types of medical marijuana and some are designed to help with specific symptoms and reduce the "stoned" experienced. So they might try to get one of those types..
excerpts from a HIV site
WHAT ARE THE SIDE EFFECTS?
Smoking marijuana can cause some of the same health problems as smoking tobacco, including bronchitis. However, it has not been clearly linked to lung cancer.
Smoked or eaten marijuana can disrupt balance, physical coordination and visual perception. This can make it dangerous to drive a car or operate machinery. Some people feel stoned (very disoriented or dizzy) when using marijuana. This effect can be stronger when marijuana is eaten than when it is smoked.
Some users develop a tolerance to marijuana. This means they need higher and higher doses to get the same effect. Users can also become dependent on marijuana. They may have mild withdrawal symptoms when they stop using it.
Some people with AIDS use marijuana to stimulate their appetites or to avoid nausea when taking their ARVs.
My personal marijuana experience started in 1967 but by 1983 I couldn't deal with the side effects. Paranoia, spaced out feeling and withdrawal from activities etc. It wasn't fun anymore like when I first started using. Have tried a hit or two every few years from then to about 5 years ago. Still didn't like it.
I think that medical cannabis has advanced so much that they actually can provide a patient with specific strains to alleviate specific symptoms, i.e. nausea, headaches, pain.
However, even in states where medical cannabis has been approved, I have to agree with Jimmy. To be on a transplant list, one has to be clean and sober from Everything, including medications with no side effects that will not hurt one's liver in the least.
It's ironic to me that the meds they do allow are actually so much worse for you and you run the risk of liver damage every time you take them. Even Tylenol. But, you have to be "compliant" so I am just trying to breathe through the pain, acupuncture, relaxation techniques.
For my friends who have suffered through cancer treatment and chemo, medical cannabis was a godsend.
And to my friends who wasted away from AIDS in the early 90s, it was the only way they could keep food down
So let's hope that someday the medical establishment understands what a valuable tool they are passing up and, in the meantime, just do what we need to do to get through treatment
You should treat any pre-existing health issue before starting treatment. Vomiting the meds could make treatment ineffective.
The Sovaldi and Olysio treatment has very little side effects. The most common adverse events in the clinical trial were fatigue, headache, nausea and insomnia. No patients (0/82) in the 12 week trial arms discontinued treatment due to an adverse event at the time of this analysis.
I treated in a trial at UC Denver, I used MMJ all thru treatment with my study coordinator and docs blessing, I am SVR as well, it wont negatively effect the treatment meds, it does wonders for the nausea and making it to where you can eat something, I treated 48 wks with incivek (incivek for 12 wks then peg /riba for 36 wks) which is notorious for nausea and generally messing with your stomach, I did also have a script for promethazine (nausea med) but it did nothing for appetite which is crucial on incivek
I am in my 6th week of riba, sovaldi, olysio. My doc said MMJ was fine and an edible for would be preferred. I had not tried it but she didn't say anything about it interfering with the meds in any way. I am very nauseous. Most people point to the riboviron as the culprit and I mostly hear that sovaldi and osysio don't have side effects. I have had, pain, insomnia, headaches and several more. I've tried the MMJ and it helps with nausea an appetite, sleep and pain. On other person mentioned that it is amazing that they seem to be able to identify strains that make the MMJ very specifically targeted.
I didn't get the message from my medical providers that it would be a problem.
Sovaldi and Osysio do have side effects as I mentioned above. Fatigue, headache, nausea and insomnia. With the addition of ribavirin it also has its own side effects. Rash, itching, anemia and bilirubin increases occurred
mainly in the ribavirin-containing arms of treatment. All side effect are usually tolerable and people are able to complete the treatment unlike previous treatments.
To reduce insomnia patients should take their ribavirin earlier in the evening as ribavirin can cause insomnia by itself. Talk to your treating doctor about the timing of taking your meds.
Ambien works really well if you can't sleep on treatment. Many people take and took Ambien for insomnia on hepatitis C treatment. I never took a sleeping aid before treatment. I don't know how I would have survived treatment without taking Ambien every night to sleep. Took Ambien through treatment...had no need to take it after treatment and haven't. Looks like there is still a need for rescue drugs. If you want to call them that. Zofran,
anti-depressants and Ambien have there place in Hepatitis C treatment. I successfully treated with a lot less pain than others on treatment. One of the reasons was I was aware of the above three types of drugs for nausea,
sleep and anti-depressant medication. Due to the fact, I also access the relief of those drugs during another chemotherapy treatment for cancer.
There is options for relief. You just have to know what to ask for.
One week into the treatment, wondering about the use of a hot tub and if NA beer is alright to drink? So far no side affects but I've been through the interferon,ribaveron treatment also and this is a charm so far
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.